Sign in to follow this  
Followers 0
  • entries
  • comments
  • views

About this blog

Entries in this blog

I'm on week 9 and my skin is clearing. I am just going to do a few paragraphs on key information that has been relevant to my course. My derm has said twice that my reaction has been one of the best she has seen, especially considering how inflamed it was so bare this in mind - that I was lucky.

First, I would like to say that I broke out EVERY TIME my medication was altered at all. When i stopped antibiotics, when i stopped prednisolone and both times i upped my dose by 5mg. Im on 40mg right now and i weigh 64kg. I would break out for 3 days or so. Maybe 5 lesions or so and always on the same side I believe (basically). Hard to remember how much.

I have experienced very minimal skin dryness. I moisturise twice a day on my face and it looks moist not dry. My lips are as good as I want them. If i cba to put blistex on them then they start to dry, but can get them to just below average after a day. I moisturise my body once a day and I am above average in softness.

I doubt many accutane users will consume much more alcohol than me. I have used illicit substances and have noticed no problems. Just drink as often as you have to. I dont drink that regularly but I will never feel inclined to drink less for fear of hurting my body. I WOULD NOT RECOMMEND THIS THOUGH.

I have washed my hair maybe 2-3 times after the initial oily period was over. It is always clean. One plus side... I actually prefer the look of my hair on accutane.

I aim to drink at least 1.5 litres of water a day. If i can drink more I do, and if I don't feel any worse. Its just precautionary.

My course has actually been enjoyable besides the start. I am looking forward to continuing it. I dont have to worry about my skin breaking out ever.

Week 3 Accutane

By accupho,

I am now on week 3 of 30mg/day roaccutane + 2 prednisolone pills (cba to check spelling, think its right tho). I suffered a 'second' IB around the end of week 2, when my antibiotics but since then its been great. I have one active lesion on my face, which I didn't expect. Before that, after IB settled, I didn't even think about my skin, only occasionally in some lighting. Once this lesion goes it will be much the same. To go from literally constantly looking at my skin, to not caring due to its fairly decent appearance, in 3 weeks is remarkable. I'm now just waiting for the red marks to fade practically. My dose will be upped in a week, more updates then.

The only side effect I find annoying is dry lips and just general dryness in the mouth area. I look a bit weird constantly put on lip balm and drinking gallons of water per day but its a small price to pay. My skin is no longer oily, that took over a week to calm down.

I'm seeing derm soon, so maybe they will take blood and we can see how the old liver is doing...

Day 17 Accutane

By accupho,

My face has definitely become less oily, in fact, it is quite dry. All my normally active areas (everywhere on cheeks) are inactive bar one lesion. This is quite impressive. Only new lesions after antibiotics are 3 in the middle of my forehead which I find quite unsightly but what can you do...My face is just full of red marks / early scars...whatever you want to call them, so I know its a long road to recovery. I am getting very few lesions so at least there is steady improvement rather than steady decline

Anyway, for the side effects, what most people want to hear about. I have been eating a lot of sugar free mints. This normally causes on to pass win and have a bad stomach. I'm suffering from these and I'm also on accutane, so go figure which ones doing it. I'm not sure. All things such as fatigue (muscle and sleep) seem to be exacerbated by Accutane. Now I'm into week 3 my skin is more dry, I enjoy moisturising and during the day my skin doesn't look oily ever.

I have been drinking, sometimes heavily. I know this causes temporary cellular inflation so my acne may look worse after a night out. If I cut down / when I am concerned by my drinking it is because I know it may damage my liver more when on accutane and I may have to stop. The effect on my skin is negligible
I saved my last antibiotic pill for the morning to slowly ween myself off it in the hope that it will curb a breakout. All my inflammatory lesions have calmed a lot, that said all the smaller, unnoticable bumps are more whitehead-esque on my jawline, making it hard for me to shave. I'm only getting lesions around my eyebrows and they arent that bad positionally. I have to say I am happy with the overall improvement in my skin, it is more or less just red marks right now. I just want to write this as a control so when I'm off the antibiotics (which i started at the same time) I can see the relationship. My derm told me to expect a breakout after stopping antibiotics, as most experience this. However, I think this may just coincidentally be around other user's IBs (14 days).
Side effects have seemed less severe the last few days, I'm not sure if this is a good thing. I am moisturising more often. Fish oil and plenty of water has helped possibly, and I have been less active.
I am anticipating this coming week, as if I continue on this track I will be happy.
I am an 18 year old male. Suffered form acne severely for around a year. Tried all topicals and a long course of doxycycline but it came back so my derm prescribed accutane immediately because it is the severe inflammatory type that causes scarring.
When I started accutane most of my active lesions had a week to calm down or so and had only got 1 or so that week but it was still very red around my face. I am on 30mg (roche) roaccutane per day (0.5mg/kg), 2 prednisolone (steroid) pills, and clarithromycin (antibiotic) twice a day. The last two were an attempt to curb the initial breakout.
In terms of my experience on the drug so far, it is much as I expected. The first 4-5 days my skin improved quickly, perhaps the anti-inflammatory prenisolone. However I started to breakout more come day 6 and by day 9 my skin was the worst it had been a while. No huge cysts like it seems people complain of, but more active lesions that have added up and my skin is pretty bad, it just looks like bad skin on both sides on cheeks mainly, again in areas that I had been breaking out in recently, but nothing to prevent me from taking the drug again in hindsight even though its not pleasant.
My skin is very oily which shows the drug is working. It might be my imagination as it is hard to tell how oily you skin is but it seems that the oiliness may be subsiding slightly.
Other side effects I would say now are ONLY: minor fatigue, minor lower back pain, constantly thirsty, chapped lips and eczema under my lips which is quite unpleasant.
Im using blistex on my lips which seems to be ok. I still cleans my face gently because its so oily at the beginning and end of day even tho my derm recommended to use NO topical products AT ALL whilst on Accutane, we'll see if that will happen later in the course. I am moisturising with an oil free moisturiser on my face and using a moisturising shower gel. So my skin isnt that dry and flaky yet but its early days.
As I said, my skin has quickly gotten worse the last few days having got better. People say the IB lasts for weeks and people get it later. But I'm hopeful (touch wood) that by the time I finish my antibiotics (Day 14) I will have very few active lesions and it will be downhill from there.
Sign in to follow this  
Followers 0